Post-birth Control Syndrome

If you are reading this, it is likely that you are considering breaking up with the pill, or another form of hormonal contraceptive (e.g contraceptive implant or IUD).

First, let’s be real. Hormonal contraceptives usually don’t contain any natural hormones – they are synthetic chemicals which have completely different mechanisms of action in the body.

Women stop taking the birth control pill for a number of different reasons. Some are ready to have a baby, while others are more concerned about clearing their body from the artificial chemicals. Some women experience health issues associated with the pill such as weight gain, leaky gut or blood clots. Others just don’t like how their body feels on the pill. Each story is different!

Most women go on the pill without thinking twice about what it does to your body, and what it might be like when you do decide to come off it.

“Post-birth control syndrome” is definitely a thing! The pill has a ton of different side effects on the body, with a whole slew of downstream consequences.

Unfortunately, a lot of women were initially put on birth control for reasons other than avoiding pregnancy. Reasons include acne, heavy periods, irregular periods or conditions such as endometriosis or PCOS. This means that the underlying reasons are still very likely to be there and will speak up again as soon as you come off the pill.

The pill keeps you stuck in an artificial luteal phase, with progestins being the dominant “hormone”. Progestin is actually not a hormone; it is a synthetic chemical that is completely different from your natural progesterone. In fact, Progestin is more similar to testosterone than progesterone.

Changing a woman’s hormones will change a woman’s behaviour. The pill changes how you think, how you respond to stress, and even the latest research shows it may influence who you are attracted to and how you choose your romantic partner.

When you stop taking the pill, and without the proper support in place, you can experience many different symptoms. These range from mood swings to cystic acne, hair loss, heavy periods, shorter cycles, deflated breasts, menstrual cramps – you name it. Some women experience no period at all. What a lot of women do tend to report is that they were never told about these side effects when they were put on the pill in the first place.

Women can unnecessarily put up with these symptoms for months, just waiting for things to normalise. Sometimes they feel they have no other option but to go back on the pill to try and get their symptoms under control.

There is a solution. We like to support women through this process and make the transition smoother to minimise the symptoms they may face.

WP Feedback

Dive straight into the feedback!
Login below and you can start commenting using your own user instantly

Scroll to Top